NursGuru

    Exam Review

    1. A toddler ingests a small amount of household cleaning fluid. What is the safest advice for the nurse to provide the caregiver?
      A)
      Give the child fluids and proceed to the emergency department.
      B)
      Call the poison control center and follow directions.
      C)
      Administer syrup of ipecac and monitor for vomiting.
      D)
      Have the toddler eat bread to absorb the substance.
    2. A patient with peptic ulcer disease is noted to have a positive breath test for H. pylori. What will the nurse anticipate the health care provider will order?
      A)
      antacids and narcotics.
      B)
      pepsin inhibitors and antiemetics.
      C)
      proton pump inhibitors and antibiotics.
      D)
      emetic agents and tranquilizers.
    3. A patient with a gastric ulcer is ordered sucralfate (Carafate). How does this medication works?
      A)
      calm the patient to reduce acid production
      B)
      block the H2 receptors
      C)
      neutralize the gastric acids
      D)
      coat the gastric lining
    4. A patient who complains of gastric distress from NSAIDS such as aspirin or indomethacin will most likely benefit from the administration of which medication?
      A)
      Misoprostol (Cytotec)
      B)
      Lansoprazole (Prevacid)
      C)
      Magaldrate (Riopan)
      D)
      Magnesium trisilicate (Gaviscon)

    Exam Review

    1. A patient is suspected to have peptic ulcer disease from H. pylori. The patient asks the nurse what kind of testing will be done to determine the cause of the peptic ulcer. What will the nurse tell the client?
      A)
      blood cultures will need to be drawn.
      B)
      a biopsy of the stomach will be done.
      C)
      a breath test will be performed.
      D)
      computerized scanning will identify if H. pylori is present.
    2. A patient is ordered bisacodyl (Dulcolax). Before administering the drug, it is most important for the nurse to assess the patient for what?
      A)
      Hypertension
      B)
      Anemia
      C)
      Allergy to penicillin
      D)
      Appendicitis.
    3. A patient is ordered a phenothiazine antiemetic for treatment of nausea and vomiting associated with chemotherapy. The nurse will be evaluating for a positive effect. At what time should the nurse administer the drug?
      A)
      as requested by the patient.
      B)
      1 hour after chemotherapy administration.
      C)
      The night before the treatment, the day of the treatment, and for 24 hours after the treatment.
      D)
      the day of treatment.
    4. The nurse is instructing a patient who will take psyllium (Metamucil) to treat constipation. What information will the nurse include when teaching the patient?
      A)
      The importance of consuming adequate amounts of water
      B)
      The need to monitor for systemic side effects
      C)
      The onset of action of 30-60 minutes after administration
      D)
      The need to use the dry form of psyllium to prevent cramping

    Exam Review

    1. The nurse is deciding on a dosage schedule for methylphenidate (Ritalin). The nurse recognizes that which time is the most appropriate to administer this drug for maximum effectiveness?
      A)
      Before breakfast or lunch
      B)
      With meals
      C)
      After dinner
      D)
      At bedtime
    2. How will the parents of a 8 year old child diagnosed with ADHD most typically describe their child's behavior?
      A)
      a learning disorder and muscle paralysis
      B)
      nervousness and sleeplessness
      C)
      hyperactivity and decreased attention span
      D)
      hyperactivity and nervousness
    3. A nurse is teaching a client measures to help relieve sleeplessness. Which would be the highest priority teaching point during the instructional session?
      A)
      Avoid caffeine-containing beverages before sleep
      B)
      Perform strenuous exercise before bedtime
      C)
      Drink lots of fluids before bedtime
      D)
      Eat a heavy meal before bedtime.
    4. Prescribed is 750 mL of IV fluids to infuse in 10 hours. What rate should the nurse program the IV infusion pump for?

    Exam Review

    1. Prescribed is 80 mg of gentamicin in 50 mL to infuse in 30 minutes. The nurse would program the electronic infusion pump at what rate?
    2. A health care provider prescribes 50 mg of a drug. The drug is only available in a 20 mL vial that contains 20 mg/mL of the drug. How much solution must the nurse administer for each dose?
    3. The physician has ordered combination therapy for the client with Helicobacter pylori. The nurse plans to do medication education. What will the best plan by the nurse include?
      A)
      Combination therapy has the best outcomes when omeprazole, propranolol, bismuth salicylate are used.
      B)
      Combination therapy has the best outcomes when omeprazole, clarithromycin, and amoxicillin are used
      C)
      The use of sucralfate along with antibiotics is the best combination therapy for peptic ulcer disease
      D)
      Various antibiotics are used to eradicate the bacteria that are responsible for the development of peptic ulcer disease
    4. The nurse prepares to administer benztropine to the patient with Parkinson's Disease. The nurse holds the dose and notifies the physician based on which assessment finding?
      A)
      A respiratory rate of 14
      B)
      A pulse of 102
      C)
      Blood pressure of 88/60 mmHg
      D)
      A temperature of 100.2°F

    Exam Review

    1. The nurse is preparing to administer phenytoin to a patient who has a seizure disorder. The patient appears drowsy, and the nurse notes that the last random serum drug level was 18 mcg/mL. What action will the nurse take?
      A)
      Administer the dose since the patient is not toxic
      B)
      Contact the provider to discuss decreasing the phenytoin dose
      C)
      Give the drug and monitor closely for adverse effects
      D)
      Report drug toxicity to the providers
    2. The nurse is teaching a patient who has Parkinson's disease about the side effects of carbidopa-levodopa. Which statement by the patient indicates a need for further teaching?
      A)
      "I may experience urinary retention, dry mouth, and constipation."
      B)
      "I may feel dizzy at first, but this side effect will go away with time."
      C)
      "I should report nightmares and mental disturbances to my provider."
      D)
      "I should take the drug with food to increase absorption."
    3. The nurse is caring for an older adult who is receiving diphenoxylate with atropine to treat severe diarrhea. The nurse will monitor this patient closely for which effect?
      A)
      Bradycardia
      B)
      Fluid retention
      C)
      Nervousness and tremors
      D)
      Respiratory depression
    4. An older patient exhibits a shuffling gait, lack of facial expression, and tremors at rest. The nurse will expect the provider to order which medication for this patient?
      A)
      Carbidopa-levodopa
      B)
      Donepezil
      C)
      Rivastigmine
      D)
      Tacrine

    Exam Review

    1. A patient who recently began having mild symptoms of GERD is reluctant to take medication. What measures will the nurse recommend to minimize this patient's symptoms? (Select all that apply.)
      A)
      Avoiding hot, spicy foods
      B)
      Avoiding tobacco products
      C)
      Drinking a glass of red wine with dinner
      D)
      Eating a snack before bedtime
      E)
      Using a small pillow for sleeping
    2. A patient is receiving a dose of edrophonium. The nurse recognizes that this drug is given to determine the diagnosis of which disease?
      A)
      Parkinson's disease
      B)
      Alzheimer's disease
      C)
      Myasthenia Gravis
      D)
      Serotonin Syndrome
    3. A client with myasthenia gravis is experiencing a cholinergic crisis. Which symptoms are associated with this condition? (Select all that apply.)
      A)
      Bradycardia
      B)
      Rash
      C)
      Vomiting
      D)
      Fever
      E)
      Drooling
    4. A patient is experiencing status epilepticus. The nurse prepares to give which drug of choice for the treatment of this condition?
      A)
      diazepam
      B)
      midazolam
      C)
      valproic acid
      D)
      carbamazepine